Our team of medical experts are ready to help

Your questions answered


Frances asked...

I have an annual medicine review with my GP.

I have an annual medicine review with my GP. I have been prescribed Canadesartin 16mg and Atorvastin 10mg. Since my husband died in 2012, my BP and my cholesterol have gone up after a long period of stability and control. Indapamide 2.5mg has been added to the mix.

My GP has retired and the new kid on the block said NICE advice is that it isn't necessary to review me/my medication annually even though my LDL has gone up and sometimes my BP is low (I have a home monitor so is 99/54 low for a 67 year old?)that I feel dizzy. I have learnt to manage this by not moving until the feeling passes.

I just need some independent advice on the present situation.

  • mother-thermometer-doctor-at-hand

    Do you need to see a GP ASAP?

     

    Would you like to speak with a doctor by video or phone at a time that suits you?

    Our Doctor@Hand service, delivered by Doctor Care Anywhere, offers a doctor appointment by video or phone at a time that suits you.


The answer

The dizziness may be due to a number of factors including your blood pressure or possibly a side effect of indapamide. The cause of the dizziness may need to be assessed by your GP.

According to manufacturer’s literature, dizziness is listed as a common adverse effect of indapamide; likely to affect at least 5% of patients who take it.

Additionally, the manufacturer advises to allow a 4 week initiation phase of indapamide in order to gain the most from your medication. If it has been longer than 4 weeks since you have been initiated on indapamide, you would be likely to be on the maintenance phase where they increase the dose to 2.5mg daily. If you feel as though your blood pressure isn’t particularly stable, I recommend you report this to your GP for an assessment. Additionally, you may benefit from taking your blood pressure monitor to the practice nurse to ensure it is correctly calibrated and recording accurately.

With regards to your raised LDL, you do not say how high the level is but the GP will need to review your medication based on the LDL, HDL, Triglycerides and overall serum Cholesterol. Maintaining a well balanced, low fat diet and taking regular exercise will help in the reduction of LDL levels.

Answered by Health at Hand nurses.

 

You may also be interested in...

The low down on high blood pressure

Give your heart a little TLC

Cholesterol lowering medicines

Newsletter sign up


Sign up to our monthly newsletter, Better Health, to receive our latest health and wellbeing updates.


Sign up to newsletter